Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 10, 2017, 1:38 AM EST for Hamilton County, Marion County, Sequatchie County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2017, 1:38 AM EST (06:38 UTC)
- Expired
- Mar 10, 2017, 2:15 AM EST
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 12:18 AM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 12:20 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 10, 12:20 AM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1220 AM EST Fri Mar 10 2017
.AVIATION...Area of showers and thunderstorms making decent
progress toward the Great Valley early this morning and should
arrive at the terminals between 06-09z with continuation of some
showers behind the initial development all the way into mid
morning as the system cold front swings southeast of the region.
There should be a period of mvfr ceilings and visibility in the
showers but would expect a return to vfr conditions around 15-19z.
The other thing of note is there will be a rather gusty westerly
wind across the region today which will require some cross wind
take off and landing techniques.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 10 AM EST this morning for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...None.
&&Hazardous weather outlook, Mar 9, 3:13 PM EST, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 313 PM EST Thu Mar 9 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-102015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 313 PM EST Thu Mar 9 2017 /213 PM CST Thu Mar 9 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Scattered Strong Thunderstorms Possible Late Tonight and early Friday Morning... An upper level storm system and associated cold front will move across the Tennessee Valley and southern Appalachians late tonight and early Friday morning. Some of these storms may be strong producing small hail and strong and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday ...Widespread Snowfall expected Saturday night into Sunday Morning with much colder air anticipated over the weekend into next week... Winter will return this weekend as a system brings widespread snowfall to the area Saturday night into Sunday morning. Snow accumulations along and north of I-40 will be in the 2-5 inch range with locally higher amounts above 3500 feet. Elsewhere, expect accumulations of 1-3 inches will be possible. The snow will be heavy enough to cause scattered to numerous travel issues across the region late Saturday into early Sunday. Temperatures should warm enough on Sunday to alleviate most travel issues by Sunday afternoon. In addition, much colder temperatures are expected next week with morning lows in the 20s most morning with teens possible in NE TN and SW VA. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 1:09 AM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 36 min |
| Mar 10, 1:23 AM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Sequatchie | 37 min |
| Mar 10, 2:24 AM EST | Special Weather Statement | MRX | Cocke, Jefferson, Sevier | 51 min |
| Mar 10, 3:55 AM EST | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan, Washington | 3 hr |
| Mar 10, 3:57 AM EST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Mar 10, 4:03 AM EST | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 24 more | 29 hr |
| Mar 10, 4:16 AM EST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 24 hr |
| Mar 10, 3:14 PM EST | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 232 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.